Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 6, 2007, 9:29 PM CDT for Lancaster County, Otoe County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- May 6, 2007, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Lancaster County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 10:45 PM CDT | FLASH FLOOD | Firth, NE | ROADS BLOCKED AROUND FIRTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 070232
FFWOAX
NEC109-131-070430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
THIS INCLUDES THE CITY OF LINCOLN...
OTOE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1130 PM CDT
* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS DROPPING HEAVY RAIN AS IT MOVED ACROSS
LANCASTER AND OTOE COUNTIES. UP TO 1.5 INCHES OF RAIN WILL FALL
IN A SHORT PERIOD OF TIME...CAUSING RAPID FLASH FLOODING OF
SMALL STREAMS...AND ALSO CITY STREETS. THE ADDITIONAL RAIN
WILL ALSO ADD TO THE FLOODING ALONG SALT CREEK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNADILLA...
PALMYRA...NEBRASKA CITY AND BENNET
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 4054 9689 4053 9577 4078 9586 4079 9647
4088 9691
$$
POLLACK2 follow-up statements
000
WGUS73 KOAX 070406
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1104 PM CDT SUN MAY 6 2007
NEC109-131-070430-
OTOE NE-LANCASTER NE-
1104 PM CDT SUN MAY 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
LANCASTER AND OTOE COUNTIES...
AT 1100 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED LOCAL
ROAD CLOSURES AROUND FIRTH DUE TO RECENT HEAVY RAIN...WITH UP TO
1.5 INCHES INDICATED BY DOPPLER RADAR. RAINFALL HAS DIMINISHED...BUT
FLOODING WILL CONTINUE FOR A WHILE LONGER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLAS...HICKMAN...AND HALLAM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4054 9689 4053 9577 4078 9586 4079 9647
4088 9691
$$
POLLACK000
WGUS73 KOAX 070429
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CDT SUN MAY 6 2007
NEC109-131-070437-
OTOE NE-LANCASTER NE-
1127 PM CDT SUN MAY 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR LANCASTER
AND OTOE COUNTIES...
RAINFALL HAS BECOME LIGHT ACROSS THE WARNED AREA. LOCALIZED FLOODING
AROUND FIRTH SHOULD BEGIN TO SUBSIDE. HOWEVER...DRIVERS SHOULD USE
CAUTION. FLOODING FROM RECENT HEAVY RAINS HAS DAMAGED SOME ROADS.
WATER PONDING ON ROADS CAN HIDE SEVERE DAMAGE...ESPECIALLY AT NIGHT.
OBEY ALL ROAD CLOSINGS.
LAT...LON 4054 9689 4053 9577 4078 9586 4079 9647
4088 9691
$$
POLLACKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:27 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 6, 3:27 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
327 PM CDT SUN MAY 6 2007
.DISCUSSION...
SYNOPSIS...12Z UPPR AIR ANLYS INDCD DEEP URR TROF FM THEN NRN
ROCKIES SWD INTO AZ/NM. A NUMBER OF SHORTWAVE TROFS WERE ROTATING
AROUND THE HIGHLY AMPLIFIED UPPR LVL TROF...WITH THE WAVE FROM
YESTERDAY OVR NE WY AT 12Z AND THE NEXT OVR WRN NM ASSOCIATED WITH
A 60 M H6 HEIGHT FALL. AT H85...MOISTURE HAD BEEN PUSHED EWD BY
THE PASSAGE OF TROF ASSOCIATED WITH NRN PLAINS H85 CYCLONE. DEEP
MOISTURE CONTD TO OUR S WITH PWATS ABOVE 1 INCH AND GENERALLY 150
PERCENT OF NORMAL. 20Z SFC ALYS INDCD 1002 MB LO OVR CNTRL ND WITH
OCCLUDED FNT SWD THRU CNTRL NEB TO NEXT LO OVR SRN KS.
FORECAST...DIFFICULT FORECAST FOR THE NEXT 48 HOURS WITH A DEEP
UPPR TROF TO OUR WEST. LO LVL WINDS ON AREA PROFILERS INDCS
MOISTURE WHICH HAS BEEN PUSHED E OF THE FA BY THE TROF PASSAGE IS
STARTING TO COME BACK AS THESE LO LVL WINDS BACK. THIS CAN ALSO BE
SEEN WITH THE INCREASE IN THUNDERSTORM ACTIVITY OVR KS ATTM. THUS
RAIN TONIGHT LOOKS LIKE A GOOD BET AS A LO LVL JET OF 45 KTS
DVLPNGS FM NRN OK INTO NRN KS. THUS WE EXPECT THIS CONVECTION OVR
KS TO CONT TO LIFT TO THE NWD THRU THE EVENING HOURS...AND INTO
THE OVERNIGHT HOURS. 18Z KOAX SOUNDING INDCS WEAK
INSTABILITY...BUT A MOISTENING PROFILE. THUS SVR WX THREAT LOOKS
LO THIS EVNG AS ATMOSPHERE CONTS TO BE WORKED-OVR GOOD FM LAST
NIGHTS STORMS. SOME INCREASE IN STORM INTENSITY IS LIKELY BY LATE
EVNG AS BETTER ELEVATED INSTABILITY WORKS NWD INTO SE NEB/SW IA.
THIS IS WHEN WE EXPECT PRECIP RATES TO PICK UP. LO LVL JET IS
NEARLY PARALLEL TO THE UPPR LVL FLOW...AND THUS CORFIDI VECTORS
ARE VERY LIGHT AND EVEN INDC SOME BACK BUILDING OVERNIGHT FM WEST
CENTRAL IOWA INTO SE NEB. THUS TRAINING OF THUNDERSTORMS AND SOME
HEAVY RAIN IS EXPECTED. WL CONT WITH THE FLOOD WATCH ACRS THE FA
WITH THIS TREAT AND THE ON-GOING FLOODING. WLD EXPECT SOME
DECREASE IN THUNDERSTORM ACTIVITY DURING THE MRNG HOURS ON AS LO
LVL JET VEERS AND WAA DECREASES. THE NEXT CHC OF THUNDERSTORMS
BECOME LESS CERTAIN AS UPPR LVL LO OVR NM STARTS TO EJECT NEWD
INTO THE PLAINS. WITH THE H85 BOUNDARY IN THE SRN FA...THIS SHOULD
BRING AN INCREASE IN SHRA/TSRA ACTIVITY BY MON NIGHT AGAIN MAINLY
OVR THE SRN FA. WITH THIS UPPR LVL LO SLOWLY CROSSING THE AREA THRU
THURS...WLD EXPECT THE CHC OF SHOWERS AND ISOLATED THUNDERSTORMS
TO CONT THRU THEN. GENERALLY PREFER THE EC AND CANADIAN WITH THE
MOVEMENT OF THIS SYSTEM...WHICH WAS ALSO PREFERRED BY THE HPC.
THUS HAVE INSERTED SOME POPS FOR THE WED INTO THURS TIME FRAME.
RAINFALL AMOUNTS/INTENSITY LOOK TO DROP OFF AS THE DYNAMICS
WEAKEN WITH TIME...AND THUS FLOODING CONCERNS FM ADDITIONAL
RAINFALL LOOK TO BE LESS AFTER TONIGHTS RAINFALL. FINALLY LOOKS
LIKE WE START TO DRY OUT TOWARD FRI AND UPPR LVL LO DROPS TO THE
SE AND UPPR LVL RIDGE BUILDS OVER-HEAD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
BOUSTEADHazardous weather outlook, May 6, 8:23 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 823 PM CDT SUN MAY 6 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071122- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 823 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH THE NIGHT. ALTHOUGH MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...AREAS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...SOUTH OF A LINE FROM LINCOLN TO OMAHA TO OAKLAND IOWA MAY SEE ISOLATED SEVERE WEATHER THIS EVENING. THE MAIN THREAT FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH AFTER MIDNIGHT. THE ATMOSPHERE REMAINS VERY MOIST AND HEAVY RAIN IS LIKELY AT TIMES. THE GROUND REMAINS SATURATED FROM PREVIOUS RAINFALL AND FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT WITH ADDITIONAL RAINFALL OF BETWEEN 1 AND 2 INCHES POSSIBLE...MAINLY AFTER MIDNIGHT AND INTO MONDAY MORNING. FLOODING WAS OCCURRING ON SEVERAL STREAMS AND RIVERS ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Local storm report, May 6, 5:39 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG HOOPER 41.61N 96.55W
05/06/2007 DODGE NE NWS EMPLOYEE
ROOF OFF FITNESS CENTER AND SEVERAL TREE LIMBS DOWN
&&
DFOBERTLocal storm report, May 6, 8:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW STEELE CITY 40.03N 97.04W
05/06/2007 E0.75 INCH JEFFERSON NE PUBLIC
0811 PM TSTM WND GST STEELE CITY 40.04N 97.02W
05/06/2007 E80 MPH JEFFERSON NE EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0811 PM HAIL STEELE CITY 40.04N 97.02W
05/06/2007 E0.88 INCH JEFFERSON NE EMERGENCY MNGR
&&
KLISHLocal storm report, May 6, 8:24 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
824 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL DILLER 40.11N 96.94W
05/06/2007 E0.88 INCH JEFFERSON NE FIRE DEPT/RESCUE
&&
KLISHLocal storm report, May 6, 9:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 SE CRAB ORCHARD 40.31N 96.39W
05/06/2007 E0.75 INCH JOHNSON NE PUBLIC
&&
DEWALDLocal storm report, May 6, 9:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 6 SW BEATRICE 40.21N 96.83W
05/06/2007 E0.75 INCH GAGE NE PUBLIC
WIND OF 60 PLUS MILES AN HOUR. MACHINE SHED DESTROYED.
0841 PM TSTM WND GST 3 S BEATRICE 40.23N 96.75W
05/06/2007 E70 MPH GAGE NE EMERGENCY MNGR
WINDS OF 60 TO 70 MILES AN HOUR.
0845 PM HAIL BEATRICE 40.27N 96.75W
05/06/2007 E0.88 INCH GAGE NE LAW ENFORCEMENT
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 27 min |
| May 6, 8:11 PM CDT | Flash Flood Warning | OAX | Jefferson, Saline | 2 hr |
| May 6, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 32 min |
| May 6, 8:26 PM CDT | Flash Flood Warning | OAX | Gage | 2 hr |
| May 6, 8:38 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 37 min |
| May 6, 8:53 PM CDT | Flash Flood Warning | OAX | Johnson, Pawnee | 2 hr |
| May 6, 9:05 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 25 min |
| May 6, 9:28 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| May 6, 11:36 PM CDT | Flood Watch | OAX | Burt, Butler, Cass, Dodge, Douglas, Gage and 12 more | 16 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.